Take the 2-minute tour ×
Server Fault is a question and answer site for professional system and network administrators. It's 100% free, no registration required.

When minimizing a remote Application (running on XP over remote desktop) the desktop disappears and the only thing that is shown on the users screen is a plain blue Windows 2008 desktop background and the XP taskbar.

This appears to happen intermittantly. Pressing Windows-D will display the client desktop correctly.

What could cause this? How do I stop it happening? Anyone else had anything like this?

Just to reiterate:

  • I am using Remote Apps .
  • The Client Desktop is disappearing.
share|improve this question
    
Sounds like a bug, seamless apps are rather new for Microsoft (imho anyway - just a few years since Server 2008 was first released)... does it matter which remote app? Ie I've heard some specific apps have problems with Microsofts RemoteApp implementation and minimizing for some reason. –  Oskar Duveborn Aug 13 '09 at 19:23

3 Answers 3

When you say 'the desktop disappears', are you referring to icons that would normally be on the desktop (such as My Computer) disappears?? Or are you referring to the desktop wallpaper disappearing??

If it is just the wallpaper, then it is probable Windows / Remote Desktop trying to 'optimize your viewing experience', as displaying the wallpaper takes up extra bandwidth.

share|improve this answer
    
All icons and desktop backgrounds disappear on the client computer. This is with Remote Apps (which are skinned) –  seanyboy Aug 13 '09 at 13:40

I assume you mean the desktop of the remote machine disappears...not the local.

If you are using RDP to launch an application on connection, and after connecting, you minimize the application, it exhibits sort of like you describe.

Is the RDP launching a full session? Or do you have "Start the following program on connection" option set in the RDP Programs tab?

share|improve this answer
    
No. The desktop of the local machine disappears. I am using Remote Apps, so the "Start the following program on connection" is not relevant. –  seanyboy Aug 13 '09 at 13:58
up vote 0 down vote accepted

It is possible that this is caused by having an administrator remotely control a session. I'm not 100% sure about this and will post more when I can confirm / deny this.

share|improve this answer

Your Answer

 
discard

By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.